Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Why does MDPV cause serious constipation?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Why does MDPV cause such serious constipation?
Posted Wed, 25 Apr 2012 in Digestion and Bowels
Answered by Dr. Ashish Mittal 17 hours later

Thanks for your query.

Important points of your query:
•     Old age: 72 year
•     On multiple medications: Zoloft (Sertraline), Wellbutrin (bupropion), Remeron (Mirtazapine), Abilify (Aripiprazole), Lamictal (Lamotrigine), Lipitor (Atorvastatin), Flowmax (Tamsulosin hydrochloride), Proscar (Finasteride), Neurontin (Gabapentin)
•     Presence of psychiatric co morbidity: like use of psychoactive substance (MDPV), Depression (as you are receiving multiple anti depressants)

Methylenedioxypyrovalerone (MDPV) is a designer drug of the phenethylamine class. MDPV is structurally related to cathinone, an active alkaloid found in the khat plant, methamphetamine, and methylenedioxymethamphetamine (MDMA). MDPV is a central nervous system (CNS) stimulant. The abuse of MDPV is increasing, particularly in Europe and Australia. MDPV has been identified in products called “bath salts” which are sold on websites based in Europe. Uses MDPV is not approved for medical use in the United States.

The acute side effects of MDPV include tachycardia, hypertension, vasoconstriction, and sweating. The duration of the subjective effects is about 3 to 4 hours and the side effects continuing a total of 6 to 8 hours after administration. Higher doses of MDPV have caused intense, prolonged panic attacks in stimulant-intolerant users. Users have reported bouts of psychosis induced by sleep deprivation and becoming addicted after using higher doses or using at more frequent dosing intervals.

In gastrointestinal side effects it causes: nausea, stomach cramps and digestive problems

As you are already taking multiple medicines like anti depressants, hypolipidemic and drugs to improve urinary flow. In that case it is difficult to say that cause of constipation is MDPV.

In your case constipation may occur because of following reasons:
•     Depression or stress causing irritable bowel syndrome like symptoms
•     Side effects of multiple medicines
•     Old age

Discus these things with your physician and psychiatrist, and stop MDPV if you are using it without advise of your physician.

Hope this will help you. I will be available for follow up.

Wishing you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor